I think that you may want to talk to your doctor about
switching you to something other than oxycet if you are indeed taking that many in 2 weeks. The reason I say that is because I believe that oxycet contains tylenol (someone correct me if im wrong please) and taking that much tylenol is terrible for your liver and will lead to some bad complications, the other option is to try to get him to increase the dose of your oxycontin because it sounds like it sure isnt doing the trick if you are taking that many breakthrough medications. You say you take 40 oxycontins in 3 weeks, but that can mean anything from 400mgs of Oxycodone in 3 weeks on the weekest oxycontin to 3200mgs of oxycodone in 3 weeks on the strongest oxycontin. So with a little more info, like what mgs your medications are, we might be able to assess really how much you are taking and see more clearly what your situation is. Right now I would say that you should try to go to a pain doc, tell your doc right now that meds dont come close to covering your pain and see if he can adjust your long acting pain med (oxycontin), or see if he has any other suggestions, and see if he will switch you to a breakthrough med with no tylenol if you are concerned about
your liver. These are just my suggestions of what I would do in your situation, ALWAYS consult with your doctor before deciding to change one of treatments or making a medical decision and in times of doubt try to trust the doc.
dependency vs addiction, anyone who takes pain medication on a daily basis becomes dependent, very few become addicted. Addicts are people who steal when they run out of their meds, lie to get more, and the medications do not improve their quality of life but instead make it worse this is the most important difference. However, You do need to stop taking more than prescribed and try to work with you doctor to get your pain under control other wise you could be labeled as an addict by your doctor(though from what you have said I would not think you are). The reason you have to stop taking more if that IF you do get labeled an addict or med seeker you will never get adequate treatment, remember that now while you are hurting, that if you break the rules, you may never be able to find relief. That being said some doctors are more understanding than others, but I would never take my chances. It can be a long hard process getting your pain under control, that is why I put this, it all depends on the aggressivesness of your doc. To me you do not sound like an addict, you sound like someone in tremendous pain, trying to do their best to manage it, but you have to remember that you always have to follow the dosing instructions. Eventually, with any luck, you will find some relief.
I want to wish you the best of luck and hope that you can find relief soon. Good luck.
P.S. Methadone is also known as dolophine.
Post Edited (Circa1988) : 9/4/2007 12:51:32 PM (GMT-6)